Alert archive / Ohio / Tornado Warnings in 2006
Tornado Warning 4, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at May 25, 2006, 7:48 PM EDT for Greene County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 7:48 PM EDT (23:48 UTC)
- Expired
- May 25, 2006, 8:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Greene County, OH
The radar
The Cincinnati radar (KILN), 28 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:43 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KILN 252348 TORILN OHC057-260015- /O.NEW.KILN.TO.W.0004.060525T2348Z-060526T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 748 PM EDT THU MAY 25 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL OHIO * UNTIL 815 PM EDT * AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR PAINTERSVILLE...MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... JAMESTOWN... IN ADDITION...BOWERSVILLE...BELL CENTER...ROSEMOOR AND GLADSTONE ARE NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR SOUTHEASTERN INDIANA AND WEST CENTRAL OHIO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING FOR SOUTHEAST INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN OHIO. LAT...LON 3974 8395 3957 8395 3956 8367 3975 8365 $$
1 follow-up statement
000 WWUS51 KILN 260003 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 803 PM EDT THU MAY 25 2006 OHC057-260015- /O.CON.KILN.TO.W.0004.000000T0000Z-060526T0015Z/ GREENE OH- 803 PM EDT THU MAY 25 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR SOUTHEASTERN GREENE COUNTY... AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR BOWERSVILLE...MOVING EAST AT 30 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN GREENE COUNTY...INCLUDING ROSEMOOR AND GLADSTONE. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR SOUTHEASTERN INDIANA AND WEST CENTRAL OHIO. LAT...LON 3974 8395 3957 8395 3956 8367 3975 8365 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at May 25, 4:33 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 25, 4:33 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 433 PM EDT THU MAY 25 2006 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... THUNDERSTORMS HAVE DEVELOPED IN NW OHIO AHEAD OF COLD FRONT...AND SHOULD CONTINUE TO FILL IN. THUNDERSTORMS WILL DROP SE THROUGH THE FA TONIGHT. UPPER TROF AND COLD FRONT ARE STILL WEST OF THE AREA AT 12Z FRI...SO EXPECT SOME REDEVELOPMENT ON FRIDAY. BOTH FEATURES ARE EAST OF THE FA BY 00Z SAT...SO DRIED OUT FRIDAY NIGHT. H5 RIDGE BUILDS IN FOR SATURDAY. WENT ABOVE MAV TEMPS FOR LOWS TONIGHT. HIGHS TOMORROW ARE CLOSE TO MAV IN THE SOUTH AND ABOVE IN THE NORTH. && .LONG TERM /SUNDAY THROUGH THURSDAY/... H5 RIDGE REMAINS OVER THE OHIO VALLEY THROUGH SUNDAY. THEN ON MONDAY RETURN FLOW ON THE BACKSIDE OF BERMUDA HIGH BRINGS AN INCREASE IN MOISTURE FROM THE GULF OF MEXICO. ADDED MENTION OF PCPN IN THE WEST ON MONDAY. FA REMAINS ON WARM SIDE OF FRONT FOR THE REST OF THE FORECAST PERIOD. WENT ABOVE MEX GUIDANCE FOR MUCH OF THE PERIOD. SITES && .AVIATION /18Z-18Z/... CURRENT SURFACE MAP SHOWS LOW PRESSURE CENTERED OVER WISCONSIN WITH ASSOCIATED COLD FRONT TRAILING ACROSS NORTHWESTERN ILLINOIS. UPPER LOW WAS LOCATED ACROSS WISCONSIN. SATELLITE IMAGERY SHOWS ENHANCED LINE OF CU EXTENDING FROM NORTHWESTERN OHIO SOUTHWEST THROUGH CENTRAL INDIANA. RADAR SHOWS SOME DEVELOPMENT NEAR THIS ENHANCED LINE OF CU. AM EXPECTING A LINE OF THUNDERSTORMS TO DEVELOP AND MOVE ACROSS THE TERMINALS LATE THIS AFTERNOON ACROSS THE WEST AND EARLY EVENING ACROSS THE EAST. MVFR AND BRIEF IFR CONDITIONS WILL BE EXPERIENCED IN THESE STORMS. COLD FRONT WILL NOT MOVE ACROSS REGION UNTIL AROUND 12Z IN THE WEST AND 15Z IN THE EAST. HAVE A TEMPO GROUP FOR MVFR SHOWERS WITH FRONTAL PASSAGE. RLG && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 25, 2:45 PM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 245 PM EDT THU MAY 25 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-261845- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 245 PM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE EAST TODAY WITH AN ASSOCIATED STRONG COLD FRONT. THE FRONT WILL MOVE ACROSS THE REGION TONIGHT. AHEAD OF THE FRONT...SUNSHINE THIS AFTERNOON WILL CONTRIBUTE TO A HIGHLY UNSTABLE ATMOSPHERE ACROSS THE REGION. THE INSTABILITY...COMBINED WITH AN INCREASINGLY WARM AND HUMID AIRMASS...WILL CONTRIBUTE TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION UNDER A MODERATE RISK FOR SEVERE WEATHER TODAY. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THUNDERSTORMS CAN BE EXPECTED AT ANY TIME TODAY...BUT THE POTENTIAL FOR SEVERE WEATHER IS GREATEST FROM MID AFTERNOON INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 25, 6:00 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
600 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL HUNTSVILLE 40.44N 83.80W
05/25/2006 E0.75 INCH LOGAN OH TRAINED SPOTTER
&&
SITESLocal storm report, May 25, 6:13 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG PIQUA 40.15N 84.25W
05/25/2006 MIAMI OH TRAINED SPOTTER
NUMEROUS LIMBS DOWN
0512 PM HAIL PIQUA 40.15N 84.25W
05/25/2006 E0.88 INCH MIAMI OH TRAINED SPOTTER
0515 PM TSTM WND DMG 1 E PIQUA 40.15N 84.23W
05/25/2006 MIAMI OH AMATEUR RADIO
2 TWO FOOT DIAMTER TREES DOWN.
&&
SITESLocal storm report, May 25, 6:36 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
636 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 3 SW MIDDLETOWN 39.47N 84.41W
05/25/2006 E1.75 INCH BUTLER OH LAW ENFORCEMENT
&&
SITESLocal storm report, May 25, 6:40 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
640 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL FORT LORAMIE 40.35N 84.37W
05/25/2006 E0.75 INCH SHELBY OH TRAINED SPOTTER
&&
SITESLocal storm report, May 25, 7:04 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
704 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND DMG ST. MARYS 40.54N 84.39W
05/25/2006 AUGLAIZE OH EMERGENCY MNGR
TREES DOWN.
&&
SITESLocal storm report, May 25, 7:22 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
722 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG FLORENCE 38.99N 84.64W
05/25/2006 BOONE KY TRAINED SPOTTER
NUMEROUS TREES DOWN
&&
JCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:52 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 38 min |
| May 25, 3:29 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 46 min |
| May 25, 4:21 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 26 min |
| May 25, 4:25 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 50 min |
| May 25, 4:33 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 31 min |
| May 25, 4:39 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 43 min |
| May 25, 5:09 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 51 min |
| May 25, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan | 65 min |
| May 25, 5:14 PM EDT | Tornado Warning | ILN | Hardin, Logan | 46 min |
| May 25, 5:54 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 51 min |
| May 25, 6:26 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 30 min |
| May 25, 6:29 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 61 min |
| May 25, 6:40 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 50 min |
| May 25, 6:40 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 65 min |
| May 25, 6:43 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 47 min |
| May 25, 6:54 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 26 min |
| May 25, 6:57 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 29 min |
| May 25, 6:59 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 46 min |
| May 25, 7:00 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 45 min |
| May 25, 7:06 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan | 54 min |
| May 25, 7:07 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 38 min |
| May 25, 7:10 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene | 50 min |
| May 25, 7:18 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery | 42 min |
| May 25, 7:21 PM EDT | Severe Thunderstorm Warning | ILN | Madison, Union | 26 min |
| May 25, 7:30 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 11 min |
| May 25, 7:41 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 27 min |
| May 25, 7:58 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 32 min |
Nearby
Tornado Warnings in Ohio, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.